MPN Voice
3,299 members4,972 posts

Dealing with post-chemo/ET fatigue

Hi All -

I was diagnosed with ET 8 months ago and am being treated with Hydroxyurea and aspirin. It's brought the platelet count down to almost normal, which is great.

My biggest problem is wall-hitting fatigue. I went through chemo/radiation for breast cancer five years ago and thought I might be suffering from extended chemo-related fatigue, but after reading through the site, I'm wondering if it's the ET -- seems likely. If anyone has experience with this particular situation and has any insights or recommendations, I'd love to hear about it.

In the meantime, thanks to all of you I'm going to start drinking more water and exercising through the tiredness and see if that helps. Any other info on diet would also be appreciated. Thanks for all the good info and I'm so glad I've found this site and can connect with others who are dealing with this.

Kim

11 Replies
oldestnewest

Hi Kim,

The fatigue could be associated with ET, a lot of people do suffer from fatigue to some extent.

The other thing to consider, is the hydrea lowering your other blood counts as well as the platelets. Do you check your blood results? I say this because when I first started hydrea my red counts went slightly under normal. They’re fine now though.

Mary x

Reply

Thanks, Mary. So far, my other blood counts are staying in the normal range. But I'll keep watching them -- I hadn't thought that the fatigue could be in full or part a result of that, so appreciate your reply.

Kim

1 like
Reply

I take each day as it comes.

I tend to know if I have over done things.

When I feel tired I have a nap.

Plenty of water Sun and fresh air.

Still able to go to the gym, walk 5km and use the,salt lamp.

As a good friend said ,it is what it is.

Acceptance is half the battle.

2 likes
Reply

Hi Roger -- I completely agree with you -- just have to remember it in the moment and still working on that. Reading what everyone here is saying is incredibly helpful in keeping everything in perspective. Thanks.

Kim

Reply

Hi Ksos, try this.

I have ET and cured my fatigue in three days with magnesium, buy some Doctor's Best High Absorption Chelated Magnesium and take four tablets a day, I also use magnesium flakes in the bath and magnesium oil. Do not take Oxide or Citrate they are laxatives.

I’m a farmer and I can tell you will not get the required amount from just food, everybody is low in magnesium, the blood test is a waste of time. After a few days you should get a rush of energy, you need to take magnesium everyday and it can take over two years to build up your reserves.

Also have you had your thyroid checked and vit D.

Peter

2 likes
Reply

Hi Peter -- thanks so much for the advice! I'll give magnesium a try. I have had my thyroid checked and take vit D daily. I'll let you know how it goes. Greatly appreciate you letting me know.

Reply
Reply

Hello Ksos - my husband was diagnosed with ET Ja2Neg 9 years ago and has had varying doses of Hydroxycarbamide over that time. Like you, he has experience fatigue - but sometimes it is really debilitating. We have noticed thigh that this is the case when he is on a higher dose. As soon as his platelet count drops to w hat is 'acceptable' his Hydroxy is reduced and his fatigue improves dramatically. As myhos61 said earlier, not only do your platelets drop but so does the rest of your bloods' component parts - hence the fatigue. I force him to take a nap and get through it...... yes easier said that done I know, but just sharing what we have learnt. Best wishes with your treatment. xx

1 like
Reply

Hi. I’m sorry for your fatigue. But I caution you not to exercise too hard when fatigued. Dr Ruben Mesa, an expert often on Patient Power, has good information on gentle walking during extreme fatigue and lots of other suggestions. You can probably find him by googling patient power. Good luck. Katie

1 like
Reply

Hi Katie: thanks for that information. I know exercise is important, but I'm a bit daunted by figuring out what to do when I'm feeling like I can't move. This will be really helpful.

Kim

1 like
Reply

Thanks so much for your experience with your husband, Richinspirit. My doctor is still adjusting my dosage -- always upward so far -- so that might be contributing to the fatigue -- and I hadn't thought of that. I'm still navigating this new experience and really appreciate what I'm learning here.

Kim

Reply

You may also like...